MAUDE Adverse Event Report: INARI MEDICAL, INC. INTHRILL SHEATH; INTRODUCER, CATHETER

INARI MEDICAL, INC. INTHRILL SHEATH; INTRODUCER, CATHETER
Model Number 53-101
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari stryker medical affairs, who concluded that the patient's injury was the result of user error.Vessel or graft dissection is listed as a possible adverse event/complication.The device labeling cautions, "ensure that inthrill thrombectomy catheter is withdrawn into the inthrill sheath prior to removal from patient to avoid vascular damage." manufacturer reference #: (b)(4).
 
Event or Problem Description
A patient underwent a thrombectomy to address their left upper extremity deep vein thrombosis with the inthrill thrombectomy catheter.After multiple passes were performed, the physician began to remove the sheath to flush.However, the sheath was pulled without re-sheathing the funnel which resulted in the brachial vein being pulled out of the access site.The vein was ligated and the final venogram was performed which showed full patency.

Brand Name
INTHRILL SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
irvine CA 92618
Manufacturer Contact
james bennett
6001 oak canyon
irvine, CA 92618
9493744235
MDR Report Key22734123
Report Number3020347218-2025-00049
Device Sequence Number8419036
Product Code DYB
UDI-Device Identifier00850291007369
UDI-Public00850291007369
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K250421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number53-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTHRILL THROMBECTOMY CATHETER
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown